MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 120403F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, after heparin administration, clamping transversely the inflow and outflow with a number 11 blade and, being used proximally until having clean pass of the ulnar artery, this 3f fogarty catheter tip detached.The back bleeding was quite substantial; then, papaverine and warm saline were applied, being able to retrieve the fogarty catheter.Since it was unsure if the detached tip remained inside the patient, another 3f fogarty catheter was inserted all the way to the wrist but no obstruction was found.The arteriotomy was closed using 6-0 prolene sutures in running fashion from each apex.And the suture line was checked for hemostasis.Needle hole bleeding was controlled with the topical application of surgicel.Flow was re-established and confirmed to be excellent by cw doppler evaluation, that revealed triphasic flow signals to all branches confirming that the distal tip was not in the patient.Quantity of blood loss was unknown.Patient was discharged home with no complications a few days after the surgery.The device was available for evaluation.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation) updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Finally, the device was not available for evaluation despite due diligent attempts.Without return of the product, edwards is unable to perform a complete investigation of the reported event.It is not possible to determine what factors may have contributed to it, and therefore no actions could be planned.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process the units go through a balloon winding and full visual inspection process.
 
Additional Manufacturer Narrative
Finally, the device was received for evaluation.The report of "catheter tip detached" was confirmed.As received, spring tip with balloon latex and distal windings were detached from catheter body and not returned.Proximal windings and catheter body were intact.No other visible damage was observed from catheter.Based on the available information there is no evidence that supports or confirms theses failure modes are associated to a manufacturing or design defect.It was verified that the manufacturing process have the controls to detect conditions related to balloon or spring tip.The units go through a final visual and inflation inspection process where the appearance of the catheter body is verified, the windings of the balloon are inspected and the balloon is inflated.Additionally, in the ifu it is indicated that the balloon rupture and catheter separation are the most frequent causes of reported failures as a result of excessive pull force applied to remove adherent material.Also, it is specified that to minimize the risk of vessel damage, balloon rupture, or tip detachment, the maximum recommended inflation and pull force for each size catheter must not be exceeded.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22192354
Report Number2015691-2025-04775
Device Sequence Number8837480
Product Code DXE
UDI-Device Identifier00690103043242
UDI-Public(01)00690103043242(17)260716(11)240416(10)65680453
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K810352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Model Number120403F
Device Lot Number65680453
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/27/2025
03/11/2026
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/02/2025
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient Weight93 KG